Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Characterization for the solvability of nonlinear partial differential equations


Author: Elemer E. Rosinger
Journal: Trans. Amer. Math. Soc. 330 (1992), 203-225
MSC: Primary 35D05; Secondary 35A05, 46F10
MathSciNet review: 1028764
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Within the nonlinear theory of generalized functions introduced earlier by the author a number of existence and regularity results have been obtained. One of them has been the first global version of the Cauchy-Kovalevskaia theorem, which proves the existence of generalized solutions on the whole of the domain of analyticity of arbitrary analytic nonlinear PDEs. These generalized solutions are analytic everywhere, except for closed, nowhere dense subsets which can be chosen to have zero Lebesgue measure.

This paper gives a certain extension of that result by establishing an algebraic necessary and sufficient condition for the existence of generalized solutions for arbitrary polynomial nonlinear PDEs with continuous coefficients. This algebraic characterization, given by the so-called neutrix or off diagonal condition, is proved to be equivalent to certain densely vanishing conditions, useful in the study of the solutions of general nonlinear PDEs.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35D05, 35A05, 46F10

Retrieve articles in all journals with MSC: 35D05, 35A05, 46F10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1028764-7
PII: S 0002-9947(1992)1028764-7
Article copyright: © Copyright 1992 American Mathematical Society